MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the reported information, the user content likely contributed to the reported event of separation, as resistance was felt during retrieval of the solitaire and the user kept on pulling on the device.The adverse event of ccf and death were reporter to have occurred after the use of the solitaire and react catheter and were reported not to have been related to a medtronic device.These events are known inherent risk of endovascular procedure and are documented in our device¿s instruction for use (ifu).Since the device was not returned, we are unable to perform further root cause analysis and the exact cause of the reported event is unknown.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the solitaire fr separated within the lumen of the react 71 catheter.It was reported that during thrombus collection, the solitaire experienced resistance near the middle of the catheter.It was pulled strongly, and the joint portion of the solitaire and the pushwire detached.The stent portion was within the catheter and was retrieved and removed from the body with the catheter.The proximal marker on the stent had been inside the microcatheter.Two passes had been made with the stent.The doctor did not torque the delivery pusher.No symptoms or complications were related to this event.After thrombus collection, a carotid artery stent was implanted in the stenosis site.At that time, the guiding was advanced too much, and a carotid-cavernous sinus fistula (ccf) was caused and the patient died.It had been confirmed that the physician admitted this was a procedural mistake.When the ccf was caused, the medtronic device was not in use.It was stated that there was no relationship between the patient¿s death and the medtronic device.Tissue plasminogen activator had been administered.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an ischemic cerebral infarction due to an occlusion in the middle cerebral artery.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10295091
Report Number2029214-2020-00702
Device Sequence Number2602978
Product Code NRY
UDI-Device Identifier00847536020559
UDI-Public00847536020559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Model NumberSFR3-6-40-10
Device Lot NumberA901665
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;